Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 6, NWS Amarillo, TX

June 7, 20076 counties in Texas

NWS Amarillo, TX issued this red flag warning at Jun 7, 2007, 5:19 AM CDT for 6 counties in Texas. It took effect at Jun 7, 2007, 8:00 AM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2007, 5:19 AM CDT (10:19 UTC)
In effect from
Jun 7, 2007, 8:00 AM CDT
Expired
Jun 7, 2007, 9:00 PM CDT
In force
13 hr
Issued by
NWS Amarillo, TX

Counties Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3817 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KAMA 071019
RFWAMA

RED FLAG WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
519 AM CDT THU JUN 7 2007

...DANGEROUS FIRE WEATHER CONDITIONS TODAY OVER THE WESTERN AND
SOUTHWESTERN TEXAS PANHANDLE...

.VERY DRY AIR AND WINDY CONDITIONS TODAY WILL CREATE DANGEROUS FIRE
WEATHER CONDITIONS OVER THE TEXAS AND OKLAHOMA PANHANDLES. THESE
CONDITIONS WILL BE ESPECIALLY DANGEROUS OVER THE WESTERN AND
SOUTHWESTERN TEXAS PANHANDLE...WHERE THE FIRE DANGER RATING IS
FORECAST TO BE HIGH.

TXZ001-006-011-012-016-017-080200-
/O.NEW.KAMA.FW.W.0006.070607T1300Z-070608T0200Z/
DALLAM-HARTLEY-OLDHAM-POTTER-DEAF SMITH-RANDALL-
519 AM CDT THU JUN 7 2007

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING
FOR THE WESTERN AND SOUTHWESTERN PARTS OF THE TEXAS PANHANDLE...WHICH
IS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

20 FOOT WIND SPEEDS OF 20 MPH OR HIGHER AND MINIMUM RELATIVE HUMIDITIES
BELOW 15 PERCENT ARE EXPECTED ACROSS THE WESTERN AND SOUTHWESTERN
TEXAS PANHANDLE. THESE CONDITIONS ARE EXPECTED TO LAST FOR FOR SEVERAL
HOURS TODAY AND EARLY THIS EVENING. DESPITE RECENT RAINFALL...FUELS
SUCH AS GRASSES AND SHRUBS WILL DRY OUT QUICKLY AND BECOME SUSCEPTIBLE
TO BURNING.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE
FIRE GROWTH POTENTIAL.

$$

COCKRELL

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 7, 4:53 AM CDT, 26 minutes earlier.

Area forecast discussion, Jun 7, 4:53 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
453 AM CDT THU JUN 7 2007

.AVIATION...
DECOUPLED BOUNDARY LAYER WILL MAINTAIN LIGHT WINDS BRIEFLY THIS
MORNING /WITH ATTENDANT LOW LEVEL WIND SHEAR/ BEFORE ATMOSPHERE
MIXES UNDER AMPLE SUN...ALLOWING WINDS TO INCREASE AND GUSTINESS TO
RESUME DURING THE MORNING. WINDS SHOULD REMAIN MORE MANAGEABLE THAN
YESTERDAY...AND GENERALLY OUT OF THE WEST TODAY WITH PERHAPS A FEW
HIGH CLOUDS AT BEST BY LATE MORNING.

WIND SHIFT ASSOCIATED WITH FRONTAL PASSAGE EXPECTED TO MOVE THROUGH
TERMINALS MID EVENING WITH THE POSSIBILITY OF A SCT DECK AROUND 5KFT
DEVELOPING LATE TONIGHT INTO EARLY MORNING AS LIMITED MOISTURE
RETURNS BEHIND THE FRONT.

KRAMAR

&&

.PREV DISCUSSION... /ISSUED 330 AM CDT THU JUN 7 2007/

DISCUSSION...
LONG-AWAITED DEPARTURE OF DRYLINE IS FINALLY UNDERWAY...WITH DRYLINE
POSITIONED OVER ERN ZONES AT THIS TIME.  WINDS WILL BE MORE SUBDUED
TDA...BUT BREEZY TO WINDY DRY WLY WINDS WILL CREATE FIRE WX CONCERNS.
SEE BELOW.  CDFNT THIS EVE WILL BRING HIGHER DWPTS INTO FCST AREA.

DRY LOWER- TO MID-LVLS OF ATMOSPHERE PRECLUDE POPS TDA THRU FRI.  BY
FRI NGT...RETURNING MSTR WARRANTS CONTINUATION OF SLGT CHC POPS
ACROSS MAINLY SRN ZONES.  MSTR DEEPENS BEGINNING SAT...WITH GOOD
PROSPECTS FOR TSTMS SAT AND SAT NGT.  HAVE INCLUDED SLGT CHC TSTMS
SUN AND SUN NGT...AS MSTR AND INSTBY EXPECTED TO STILL BE PRESENT
DURING SW FLOW ALOFT.

HAVE LOWERED DWPTS TDA...AS WELL AS ON TUE AND WED.  STAYED VERY
CLOSE TO MOS TEMPS ALL PERIODS.

COCKRELL

FIRE WEATHER...
WITH INCOMING LOW DWPTS AND VERY WARM CONDITIONS TDA...MINIMUM RH
VALUES ARE EXPECTED TO FALL BELOW 15 PCT OVER WRN 3/4 OF PNHDLS.
OBSERVED FIRE DANGER RATING CAME IN AT HIGH YDA AT BOOTLEG.  FCST
FIRE DANGER RATING FOR TDA IS HIGH TO VERY HIGH OVER SWRN AND WRN
TX PNHDL.  WITH BREEZY TO WINDY CONDITIONS TDA...WILL ISSUE RED FLAG
WRNG FOR WRN AND SWRN TX PNHDL...AND FIRE DANGER STATEMENT
ELSEWHERE.

COCKRELL

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 8 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...
     OLDHAM...POTTER...RANDALL.

OK...NONE.

&&
Hazardous weather outlook, Jun 6, 10:00 PM CDT, 7 hours 19 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1000 PM CDT WED JUN 6 2007

OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1000 PM CDT WED JUN 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS ACROSS MOST
OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY NIGHT THROUGH SUNDAY
NIGHT. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCHNEIDER

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.